Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 131, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 5, 2006, 11:06 PM CDT for Dawson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 11:06 PM CDT (04:06 UTC)
- Expired
- May 6, 2006, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:15 PM CDT, 51 minutes earlier.
Area forecast discussion, May 5, 10:15 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT FRI MAY 5 2006 .UPDATE... UPDATED FOR EXPIRATION OF THE TORNADO WATCH. THUNDERSTORMS CONTINUE OVER THE NORTHERN CWA...HOWEVER THEY HAVE BEEN WEAKENING OVER THE PAST HOUR. STORMS SHOULD CONTINUE TO WEAKEN AS THE TEMPERATURES COOL THROUGH THE NIGHTTIME HOURS AND AN OUTFLOW BOUNDARY CURRENTLY MOVING INTO THE CENTRAL PERMIAN BASIN CUTS OFF INFLOW FROM THE SOUTH. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, May 5, 2:57 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT FRI MAY 5 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 257 PM CDT FRI MAY 5 2006 /157 PM MDT FRI MAY 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...THE WESTERN LOW PLAINS AND THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...WITH VERY LARGE HAIL UP TO THE SIZE OF SOFTBALLS AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS...WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS ACROSS THE PERMIAN BASIN SHOULD BE ALERT TO THE LATEST STATEMENTS AND WARNINGS THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE THIS EVENING. IF THREATENING WEATHER IS ENCOUNTERED...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. ANY STORM THAT DEVELOPS WILL RAPIDLY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE FOR SOUTHEAST NEW MEXICO AND FOR WEST TEXAS NORTH OF THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 5, 8:32 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
832 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 10 SE PATRICIA 32.46N 101.90W
05/05/2006 E0.88 INCH MARTIN TX STORM CHASER
NICKEL SIZED HAIL OCCURRING APPROXIMATELY 10 MILES
SOUTHEAST OF PATRICIA ON HIGHWAY 137.
0818 PM HAIL 30 NE DRYDEN 30.36N 101.76W
05/05/2006 E1.75 INCH TERRELL TX TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED JUST NORTH OF THE TERRELL
GAS PLANT
0818 PM HAIL 29 NE DRYDEN 30.35N 101.78W
05/05/2006 E4.25 INCH TERRELL TX PUBLIC
REPORT OF BASEBALL TO SOFTBALL SIZED HAIL 2 NORTHWEST OF
THE TERRELL GAS PALNT
0828 PM FUNNEL CLOUD 2 N LENORAH 32.34N 101.88W
05/05/2006 MARTIN TX TRAINED SPOTTER
FUNNEL CLOUD REPORTED 2 NORTH OF LENORAH NEAR HIGHWAY 137
AND RANCH ROAD 846
&&
MUELLERLocal storm report, May 5, 8:48 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 NE LENORAH 32.38N 101.80W
05/05/2006 E1.00 INCH MARTIN TX BROADCAST MEDIA
BRIEF QUARTER SIZED HAIL REPORTED 7 MILES NORTHEAST OF
LEANORAH
&&
MUELLERSpecial weather statement, May 5, 10:04 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1004 PM CDT FRI MAY 5 2006 TXZ046-060400- DAWSON- 1004 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SPARENBERG AT 1000 PM CDT...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS TO NEAR 50 MPH. THE COMMUNITIES OF SPARENBERG AND ACKERLY WILL BE AFFECTED BY THIS STORM. SEEK SAFE SHELTER INSIDE OF A STURDY STRUCTURE IF THIS STORM APPROACHES YOUR LOCATION.
Local storm report, May 5, 10:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1041 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 8 NW BIG SPRING 32.33N 101.58W
05/05/2006 E0.88 INCH HOWARD TX AMATEUR RADIO
NICKEL SIZE HAIL AT THE INTERSECTION OF U.S. HIGHWAY 87
AND FARM TO MARKET ROAD 1584.
&&
RGOULDLocal storm report, May 5, 11:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 4 NE BIG SPRING 32.29N 101.43W
05/05/2006 E1.00 INCH HOWARD TX AMATEUR RADIO
PEA TO QUARTER SIZE HAIL AT THE INTERSECTION OF STATE
HIGHWAY 350 AND OLD COLORADO CITY HIGHWAY.
1100 PM HAIL COAHOMA 32.29N 101.31W
05/05/2006 E0.50 INCH HOWARD TX AMATEUR RADIO
&&
RGOULDLocal storm report, May 5, 11:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL COAHOMA 32.29N 101.31W
05/05/2006 E0.88 INCH HOWARD TX AMATEUR RADIO
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:20 PM CDT | Tornado Warning | MAF | Andrews, Dawson, Gaines, Martin | 55 min |
| May 5, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 60 min |
| May 5, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 60 min |
| May 5, 7:40 PM CDT | Tornado Warning | MAF | Terrell | 65 min |
| May 5, 7:59 PM CDT | Tornado Warning | MAF | Dawson, Martin | 61 min |
| May 5, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 61 min |
| May 5, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 5, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 60 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| May 6, 3:37 AM CDT | Red Flag Warning | MAF | 17 hr | |
| May 6, 3:03 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.